It is currently Tue Aug 22, 2017 5:37 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: 11 days off subs
PostPosted: Fri Oct 24, 2014 2:06 pm 
Offline
Average Poster
Average Poster

Joined: Tue Sep 01, 2009 8:06 pm
Posts: 8
Hey guys...

This isnt my main sub forum, but I read here from time to time.

Lets make this brief.

I'm 28 and have been on subs for about 6 years now. Started out out was on about 4 mg most of the time.... after a year on subs, tried to jump from 2 or 3 mg, didnt sleep for 2 weeks... gave up...

Then about 3 years ago now (wow unreal) I tapered from about 2 mg to .15 mg over the course of about 6 months. Stopped for 25 days, and even using about 50 mg of tramadol a day, and sometimes valium... gave up. Couldnt sleep,

So after that failure I feel backwards slowly. About 4 months ago I found myself snorting about 6 mg of subutex daily .... small lines 4-5 times a day.

So I've spent about 3 months tapering. I don't really get anxiety but when I initially jumped from 6 mg 5 times a day snorting to 2 mg strips twice a day under tongue....

lets just say that week will be seared in my mind forever. my friends thought I was losing my mind. I was in horrid condition. it hurt to exist. like a thousand needles penetrating my mind. physically, i was okay, and could sleep. it was all anxiety and depression.

after that.... i had a few rough jumps with 1-2 days of anxiety / depression in the middle... but nothing like that.

key: i didnt just leave things the way they were. i used the tapering time to uproot my life. changed my sleep schedule, diet, working out, etc, etc, etc EVERYTHING.

Anyhoo... about a month ago i finally got to once a day dosing. then i was at .12 for a few days.... then .09 for a few days.... .06 for a few days..... and at about .04 or .05 i realized my dose wasnt really doing antyhing. in fact, it had an opposite affect. i was looking forward to relief....and when it didnt come an hour or two after dosing.... it disappointing me.

it was time to stop. so i did 11 days ago.

i have had no acute withdrawal. of course, typically, after being invincible to disease for 6 years, i get the flu on wednesday with a temp of 103 in one of the two ebola cities (akron)....

but im better today..... ive slept fine.... i take immodium for some mild stomach issues and 25mg of trazadone some nights... but not all..... i have klonipan, and took a quarter of a pill at one point during the taper when my heart rate was up.... but that was it.

it is literally no different than i felt during the last month of the taper.

and believe me. im terrible when it comes to withdrawal. im a wimp. im aweful at this stuff.


Top
 Profile  
 
 Post subject: Re: 11 days off subs
PostPosted: Fri Oct 24, 2014 3:30 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Thu Sep 11, 2014 2:08 pm
Posts: 89
Location: NWNJ
Hello. Welcome...I am ahead of you by a day, coming off of 2mg. The sleep is the worst issue! After 4 nights in bed (had Xanax until same night insomnia starting to kick in, Mon) wide awake, tossing and turning I picked up a script for Traz also. Its 100mg tho, Im afraid to use it but desperate for just 1 night good sleep. Im hoping it helps with my extreme low energy and lead suit feeling. I also have very fragmented or no thoughts. I don't want to discourage anyone but this is worse than full agonist as far as length of duration. I thank god the thoughts I have are fleeting and not 24/7 about all the crazy shit that goes thru an addicts head. Hey...I hope this time sticks!! Congrats on getting that far in your taper! I couldn't go beyond 2. I felt like shit anyway so I just did it...after 3 yrs.

_________________
I want the monkey off my back for good!!


Top
 Profile  
 
 Post subject: Re: 11 days off subs
PostPosted: Fri Oct 24, 2014 9:37 pm 
Offline
Site Admin
Site Admin

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 69
It WILL end eventually-- but not in 12 days. Realize that because of the shape of the dose/response curve (and the ceiling effect), a person's tolerance doesn't go down all that much until the buprenorphine is totally discontinued.

I've stopped agonists a couple times. Both times, I didn't start to feel anywhere near normal until 8 weeks, and my appetite came back at 12 weeks. Buprenorphine isn't longer or shorter than any other opioid; the issue is the change in receptors induced by tolerance, and the time for the body to regenerate new receptors.

It WILL end-- in about 8 weeks. Many people have an occasional horrible day, but things generally move in a positive direction after 3-4 weeks. But ANY opioid stimulation will slow down the recovery in a big way.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group